Alert archive / Texas / Flash Flood Warnings in 2023

Flash Flood Warning 16, NWS Corpus Christi, TX

July 7, 2023Duval County, Jim Wells County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 7, 2023, 6:37 AM CDT for Duval County, Jim Wells County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2023, 6:37 AM CDT (11:37 UTC)
Expired
Jul 7, 2023, 9:45 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Duval County, TX, Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 78 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:09 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 7, 4:09 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
409 AM CDT Fri Jul 7 2023

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Today through Saturday)
Issued at 231 AM CDT Fri Jul 7 2023

A mid to upper level disturbance centered just off the Middle
Texas Coastal Waters is combining with plentiful available
moisture (PWATs above 2.2") to generate scattered showers with a
few embedded thunderstorms across the area early this morning.
This activity is expected to persist throughout the rest of the
morning hours, before beginning to diminish later this afternoon
as the aforementioned disturbance moves away from the region. A
few pockets of 1-2" or more of rainfall accumulations will be
possible this morning with the heavier downpours, but widespread
flooding is not anticipated. Rain chances are forecast to decrease
tonight as high pressure begins to build aloft from the west,
then isolated to scattered showers and a few thunderstorms return
to the forecast on Saturday due to enough leftover moisture.

Temperatures today should stay relatively cool, owing to the rainfall
and increased cloud cover, with highs generally in the mid 80s to
mid 90s range. In turn, heat index values are expected to remain
below 105 degrees for most locations today, with only a few areas
briefly reaching 105-109 degrees this afternoon. Lows tonight
will be in the 70s areawide, but warmer temperatures return on
Saturday with highs ranging from the upper 80s along the coast to
near 103 over portions of the Brush Country. Heat index values
tomorrow are likely to meet Advisory criteria, with most locations
experiencing values between 110-114 degrees for a at least a few
hours in the afternoon.

A Moderate risk for rip currents remains in effect today, but the
risk should become low tonight as winds weaken and swell periods
decrease to around 6 seconds. The risk should be low on Saturday
as well.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 231 AM CDT Fri Jul 7 2023

Key Message:

- Heat Index Values 110-117 for much of next week.

High pressure builds back over the region through the long term
period, however the center of the ridge will remain west of our
area. Temperatures will return to above normal levels while shallow
surface moisture remains elevated. Deep moisture levels, however,
decrease and will lead to an end of our rain chances for the
upcoming week. The warmest days this week look to be mid to late
week when 850 temps rise back to the upper 20s celsius west. With
surface dewpoints in the upper 70s and lower 80s we'll expect to see
heat advisory conditions daily for much of the area. There is
potential that excessive heat warnings (heat index 115+) may be
necessary at times, especially through the southern Coastal Bend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Fri Jul 7 2023

A mixture of VFR/MVFR conditions is ongoing across area terminals.
Conditions are expected to deteriorate to MVFR or potentially IFR
levels later this morning as showers with a few embedded thunderstorms
return to the forecast. The convective activity today should be
less than yesterday, and sites should bounce back to VFR levels in
the afternoon. Winds will be light this morning, but becoming
breezy during the afternoon. By this evening, winds should be
weakening and becoming light again.

&&

.MARINE...
Issued at 231 AM CDT Fri Jul 7 2023

Generally weak to moderate south to southeast flow can be
expected today through Saturday across the coastal waters.
Scattered to numerous showers with a few embedded thunderstorms
are expected today, with brief gusty winds, reduced visibility
and cloud to surface lightning possible. Another round of showers
and a few thunderstorms is in the forecast for Saturday. Onshore
flow will remain generally weak to moderate over the coastal
waters Sunday through the middle of next week, except for periods
of moderate flow over the southern bays and near shore waters in
the late afternoon and evening each day. Drier conditions are
expected next week as an upper level high pressure system builds
into the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    89  78  96  80 /  50   0  10   0
Victoria          91  77  96  78 /  40  10  20   0
Laredo            96  78 103  79 /  20  10   0   0
Alice             92  76  99  77 /  50   0  10   0
Rockport          87  81  93  81 /  50  10  20   0
Cotulla           97  77 103  79 /  30  10   0   0
Kingsville        90  78  98  79 /  50   0  10   0
Navy Corpus       88  82  91  82 /  50  10  20   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...ANM/88
LONG TERM....PH/83
AVIATION...ANM/88
Hazardous weather outlook, Jul 7, 4:34 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
434 AM CDT Fri Jul 7 2023

TXZ229>234-239>247-342>347-442-443-447-080945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
434 AM CDT Fri Jul 7 2023

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

Scattered to at times numerous showers and isolated thunderstorms
are expected today across South Texas.

Moderate risk of rip currents today for the Gulf-facing beaches of
the Middle Texas coast.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat advisory conditions are expected daily. Excessive heat warning
conditions will be possible a times through the week, mainly over
the southern Coastal Bend and potentially into the Brush Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-080945-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
434 AM CDT Fri Jul 7 2023

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Scattered to numerous showers and isolated thunderstorms are
expected across the coastal waters the rest of today. Brief gusty
winds and cloud to surface lightning will be possible with this
activity.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated to scattered thunderstorms are possible Saturday morning over
the Gulf waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANM/PH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:46 AM CDTAreal Flood AdvisoryCRPNueces119 min
Jul 7, 5:51 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells114 min
Jul 7, 3:16 PM CDTSpecial Weather StatementCRPDuval44 min
Jul 7, 3:47 PM CDTSpecial Weather StatementCRPKleberg43 min
Jul 7, 4:09 PM CDTSpecial Weather StatementCRPDuval, Jim Wells51 min
Jul 7, 5:00 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells2 hr
Jul 7, 5:36 PM CDTAreal Flood WarningCRPJim Wells3 hr

Nearby

Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.